Tuesday, April 26, 2011

Medication: Day Six

Pin It
The storm before the calm.

That feels like the best way to describe how I feel right now. Despite the fact that I look calmer than ever.

I'm tired, fatigued and my body hurts. The first few days on my new meds had me running around crazy. Restless and awake at all hours, I couldn't stop moving. Now I'm suffering the consequences with tired and sore muscles - muscles that still want to move. I get twitchy every now and then. Like I'm crawling in my own skin. Sometimes my teeth chatter. I can deal with those side effect though. I know that they will fade.

The mental side effects are so far the hardest.

A very typical side effect of most SSRI antidepressants, is that things can get worse before they get better. I'm sure if I wasn't as tired as I am right now, I would probably analyze and theorize it to death, but I just can't think straight right now. Who knows how it all works. It's not the same for any two people. Hell, some people even have a side effect of suicidal thoughts. But I'm used to that with having OCD (which causes intrusive and unwanted thoughts, sometimes in regards to death).

The depression has however worsened. I can feel it. Fogging up my brain. Making it harder to think, move, react. It feels dark.

But it only feels dark today.

I know that tomorrow it could be light again. And even if it's not, I know that it's somewhere over the horizon. I've taken the step needed to fix this. Now it's just a waiting game. Not waiting for a good day, or a good week. But waiting for things to balance, so I can maybe have a chance at living a normal life. Dealing with stresses and sadness in normal ways. I don't need to be maniacally happy - I just want to live on my own terms.

And I'd really like a nap right now.

And a massage.

And a Pepsi.

6 comments:

Ckanenwisher said...

Girl, get you some of that....all of that! I hope the meds start working soon...

safire said...

I hope you feel better soon. I always think the clouds clear eventually :) there's always light at the end of the tunnel!

ManWifeDog said...

Good luck with the meds!!! I hate dark days. I hope the sun comes back out VERY VERY soon!

Heather Heinzer said...

If I was there, I'd give you the Pepsi and a hug! I know these feelings all too well and I HATE them! What I hate more is when I let myself believe that I'm "all better", go off my meds, and then my husband notices because I turn all psycho on him! If you want, stop by my blog, I am doing a series every Tuesday on depression because we could all use some encouragement.

Jia, you're an amazing woman and it WILL get better! Right now your body needs time to regulate but the day will come when everything is on a more even keel.

abba12 said...

One of the problems with psychological medication is that they have multiple drugs for the same problem, and often, people need to try two or three before they find one that fits their specific makeup. I was on one type of antidepressant that completely destroyed me, sleeping for 16+ hours a day which made the depression worse as I got nothing done(stupid doctor hadn't booked in to check up on me for 3 months, eventually i worked out the cause and weaned myself off). But the same drugs were a lifesaver to a good friend of mine. I'm certainly not saying give up after a week, but if they seem to continue to do more harm than good make sure you look into switching and trying something else, it's not uncommon.

Shana Galbraith said...

Pepsi always helps me get out of the depressive funk. :)

Related Posts Plugin for WordPress, Blogger...
 
Design by Creative Girl Media